MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G50326
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Pma/510(k) number = k170193.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during angioplasty of the left anterior tibial artery (ata), an advance 14 lp low profile balloon catheter leaked.The left ata was reportedly stenosed and occluded in the proximal, middle, and distal segments of the artery.An unspecified 4 french cook long sheath and unknown "v14" wire guide were also used during the procedure.The complaint device was advanced to the ata; however, the device would not inflate past four atmospheres.The device was removed from the patient, and inflation was attempted outside the body, at which point a leak of contrast was observed.The procedure was completed with another cook advance 14lp balloon.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received on 04feb2020 noting that the proximal end of the balloon was leaking before reaching nominal pressure.
 
Additional Manufacturer Narrative
D10, h3- cook was informed 15apr2020 that the device would not be returned.Event summary: as reported, during angioplasty of the left anterior tibial artery (ata), an advance 14 lp low profile balloon catheter leaked.The left ata was reportedly stenosed and occluded in the proximal, middle, and distal segments of the artery.An unspecified 4 french cook long sheath and unknown "v14" wire guide were also used during the procedure.The complaint device was advanced to the ata; however, the device would not inflate past four atmospheres.The device was removed from the patient, and inflation was attempted outside the body, at which point a leak of contrast was observed to the proximal end of the balloon.The procedure was completed with another cook advance 14lp balloon without any adverse effects to the patient or additional interventions required.Investigation - evaluation: reviews of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturing instructions, quality control procedures, and specifications of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.A document-based investigation evaluation was thus conducted.A review of the device history record showed no nonconforming events which were related to this failure mode.A review of complaint history showed no additional complaints received related to this lot.Reviews of the manufacturing instructions, drawing, specifications, and quality control procedures were also conducted, and no gaps were discovered.The available information provides objective evidence to support that the device was manufactured to specification.The product is packaged with instructions for use which warns, ¿do not exceed rated burst pressure.Rupture of balloon may occur.Adhere to balloon inflation pressure parameters in the compliance card insert.Over-inflation may cause rupture of the balloon, which resultant damage to the vessel wall.Use of a pressure gauge is recommended to monitor inflation pressures.¿ based on the information available, investigation has concluded that a definitive cause could not be established for this event.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9643675
Report Number1820334-2020-00234
Device Sequence Number16764841
Product Code LIT
UDI-Device Identifier10827002503264
UDI-Public(01)10827002503264(17)220708(10)9863098
Combination Product (Y/N)N
Initial Reporter CountryIN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/08/2022
Device Model NumberG50326
Device Catalogue NumberPTAX4-14-170-2.5-20
Device Lot Number9863098
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/22/2020
Supplement Date Received by Manufacturer02/04/2020
04/15/2020
Initial Report FDA Received Date01/29/2020
Supplement Report FDA Received Date02/21/2020
05/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC INDIFLATOR
Patient Age72 YR
Patient Weight70